Thanks for your Parkinsons Recovery newsletters. They are very interesting to me.
What can I do about excessive saliva? I am swallowing all the time. I have been ill one year. I currently take ropinirol and l-troksin.
A number of factors might be causing the troubling symptom of excessive saliva. Your body may be simply releasing toxins through the saliva rather than urine. Since the discharge is centered in your mouth and throat, there may be a residue of heavy metals that your body is working hard to get out of your body.
There is one possible cause that I would recommend you investigate first. Your problem may be caused by the side effects of medications you are currently taking. I recommend that you talk with your doctor and a pharmacist about the side effects of the drugs you are taking. You can also usually obtain information sheets on the drugs from your pharmacist or from the company that dispenses your drugs.
It is possible that you are experiencing the effects of a drug interaction. Taking any two drugs such as those that you you mention in your question may possibly cause the symptom you describe of excessive saliva. No one can ever really know what side effects might present when more than one medication is taken. Why?
There is never any research done on the possible interactions that result when more than one prescription meditation is taken at the same time. Even if research existed, we still would not know if your body would react more severely from taking these two particular medications than would be found with another person.
In short, it would be a smart move to talk with your doctor about the possibility you are experiencing side effects of the medications you are taking, I personally refer such questions to compounding pharmacist Randy Mentzer who is an expert in such matters. He does an analyses of each person’s situation and set of recommendations to be reviewed with your doctor.
Robert Rodgers, Ph.D.
Road to Recovery from Parkinsons Disease
© 2013 Parkinsons Recovery